Alert archive / Arkansas / River Flood Advisories in 2017

River Flood Advisory 10, NWS Tulsa, OK

April 26, 2017Crawford County, Franklin County, Arkansas

NWS Tulsa, OK issued this river flood advisory at Apr 26, 2017, 9:05 AM CDT for Crawford County, Franklin County, Arkansas. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Apr 26, 2017, 9:05 AM CDT (14:05 UTC)
Expired
Apr 27, 2017, 9:00 PM CDT
In force
36 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Crawford County, AR, Franklin County, AR

The radar

The Western Arkansas radar (KSRX), 39 km from the middle of the area, began a volume at 14:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Mulberry River (AR) near Mulberry (MLBA4). The gauge peaked at 10.11 ft at Apr 26, 2017, 8:00 PM CDT.

actionminormoderate510152004/2604/2704/2804/29
Action stage
10 ft
Minor stage
18 ft
Moderate stage
20 ft
Major stage
22 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07252000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood advisory went out at Apr 26, 6:33 AM CDT, 2 hours 32 minutes earlier.

Area forecast discussion, Apr 26, 6:33 AM CDT, 2 hours 32 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
633 AM CDT Wed Apr 26 2017

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Scattered thunderstorms will continue for the next several hours
at the NW Arkansas terminals and KMLC. This is the area that is
along or just ahead of a slow moving cold front. Light showers
and MVFR to occasional IFR ceilings are possible at the NE OK
terminals, with MVFR ceilings persisting for all TAF sites through
at least the first 12 hours of the forecast. Gusty north winds
will accompany the frontal passage.

&&

.PREV DISCUSSION... /Issued 314 AM CDT Wed Apr 26 2017/

DISCUSSION...
Convective line, currently over southeast Oklahoma and northwest
Arkansas this morning is expected to slow/briefly stall in
association with approaching wave from the southwest. Although a
few marginal severe storms will remain possible, localized flash
flooding will be the main concern though the morning hours before
line shifts east of the area by early afternoon. Otherwise,
cool/breezy conditions expected behind the front this afternoon.
Weak surface high will settle over E OK/NW AR tonight. Light
winds/clearing skies will allow temperatures to fall off into the
lower 30s in a few areas across far northeast Oklahoma. Scattered
showers/isolated thunderstorms still possible late Thursday afternoon
into the overnight hours in association with main upper trough
axis.

A potent upper level storm system will move into the four corners
region on Friday. Atmosphere will become moderately unstable
as warm front lifts north to near I-40 by late Friday afternoon.
Strong to severe storms are expected to rapidly develop across
eastern Oklahoma and northwest Arkansas by early evening along/north
of boundary with the threat for large hail and damaging winds
initially. There will also be at least a limited tornado threat
into the evening hours, however this will quickly transition to a
heavy rainfall threat Friday night into Saturday as storms train
over the same areas near stalled boundary.

A significant and potentially life threatening flood event will
unfold during the day saturday. Widespread 6 to 7 inches of rain
is currently forecast across southeast Oklahoma and west-central
Arkansas Friday and Saturday with locally higher amounts up to 10
inches possible. Main-stem river flooding is also expected with
many areas lakes already above normal. There obviously remains
some uncertainty regarding exactly where the heavier rainfall
axis will occur and rainfall amounts will continue to be refined
in the upcoming days. Storms are expected to shift east of the
region by Sunday morning as upper low lifts into the Central
Plains.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   56  43  70  56 /  20  10  10  30
FSM   66  44  74  56 /  80  20  10  30
MLC   61  42  74  58 /  80  10  10  10
BVO   56  40  68  51 /  20  10  20  30
FYV   60  41  68  54 /  80  20  10  30
BYV   65  42  68  55 /  90  20  10  30
MKO   59  44  71  56 /  70  10  10  30
MIO   54  39  67  53 /  60  20  10  30
F10   59  44  72  58 /  30  10  10  20
HHW   66  44  75  58 /  70  10  10   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch until 1 PM CDT this afternoon for OKZ063-
     065>076.

AR...Flash Flood Watch until 1 PM CDT this afternoon for ARZ001-002-
     010-011-019-020-029.

&&

LONG TERM....18
AVIATION...06

CORFIDI
Hazardous weather outlook, Apr 26, 5:18 AM CDT, 3 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
518 AM CDT Wed Apr 26 2017

ARZ001-002-010-011-019-020-029-OKZ049-053>076-271030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
518 AM CDT Wed Apr 26 2017

...Severe storms and flash flooding possible through early afternoon...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.
TORNADO.
	RISK...Limited.
	AREA...Far Southeast Oklahoma and Western Arkansas.
	ONSET...Ongoing.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...Ongoing.

FLASH FLOOD.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...Ongoing.

HEAVY RAIN.
	RISK...Elevated.
	AREA...Far Southeast Oklahoma and Western Arkansas.
	ONSET...Ongoing.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Scattered strong to severe thunderstorms continue this morning
across portions of eastern Oklahoma and western Arkansas ahead of
a slow moving cold front. As a strong upper storm system
approaches from the southwest today, renewed thunderstorm
development is likely, mainly across far eastern Oklahoma and
western Arkansas. The main threat from these storms will be
damaging winds and large hail. There is a limited tornado threat,
mainly across far southeast Oklahoma into western Arkansas, until
the front clears the area, later this afternoon.

Flash flooding is also a major concern. Some locations have
received 1-2 inches of rain from the overnight storms, and soils
are already saturated. Additional rainfall totals are expected to
be in the 1 to 2 inch range across portions of eastern Oklahoma
and western Arkansas. A flash flood watch remains in effect until
1 PM for portions of the area.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...Thunderstorm Potential...High Wind Potential.
FRIDAY and SATURDAY...Severe Thunderstorm Potential...High Wind Potential...Heavy Rain Potential.
SUNDAY...Thunderstorm Potential...High Wind Potential.
MONDAY and TUESDAY...No Hazards.

EXTENDED DISCUSSION...
There may be a brief lull in thunderstorms late Wednesday into
Thursday between weather systems. Additional storms may form
Thursday evening as the next low pressure system approaches.

On Friday, a warm front will move north across central and
eastern Oklahoma and be a focus for strong to severe
thunderstorms. The airmass may remain capped much of the afternoon
on Friday, with the better chance for storms developing by late
afternoon into early evening. Strong deep layer wind shear and
moderate instability will support supercells capable of large
hail, damaging winds and tornadoes across much of the Southern
Plains. Eventually, these late afternoon and evening storms will
form a large complex of storms, with the potential for heavy rain.

Flooding is becoming an increasing concern for this weekend's
upcoming storm system. It now appears that 6-7 inches of rain is
possible for portions of southeast Oklahoma into western Arkansas
with isolated higher amounts. This will cause river flooding as
well as flash flooding.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
Continue to follow the latest updates regarding the expected
hazardous weather this week. Get graphical forecasts at
weather.gov/tulsa, and follow NWS Tulsa on Twitter and Facebook.

CORFIDI

In the hours before

Local storm report, Apr 26, 8:16 AM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
816 AM CDT WED APR 26 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     TSTM WND DMG     5 ESE BELLA VISTA       36.40N 94.15W
04/26/2017                   BENTON             AR   PUBLIC

            SMALL TREE FELL ON HOME CAUSING ROOF DAMAGE

&&

AEJ
Local storm report, Apr 26, 8:23 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
823 AM CDT WED APR 26 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0818 AM     FLASH FLOOD      HUNTSVILLE              36.09N 93.74W
04/26/2017                   MADISON            AR   DEPT OF HIGHWAYS

            A SECTION OF STATE HIGHWAY 23 HAS BEEN CLOSED DUE TO HIGH
            WATER. REPORT RECEIVED VIA ARKANSAS STATE HIGHWAY AND
            TRANSPORTATION DEPARTMENT TWITTER ACCOUNT. EXACT LOCATION
            ESTIMATED USING AHTD ROAD CONDITIONS MAP.

&&

KAH
Special weather statement, Apr 26, 8:24 AM CDT, 41 minutes before
Special Weather Statement
National Weather Service Tulsa OK
824 AM CDT WED APR 26 2017

OKZ049-053-075-076-261400-
Latimer OK-Choctaw OK-Pushmataha OK-Le Flore OK-
824 AM CDT WED APR 26 2017

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PUSHMATAHA...SOUTH
CENTRAL LATIMER...NORTHEASTERN CHOCTAW AND SOUTHWESTERN LE FLORE
COUNTIES UNTIL 900 AM CDT...

At 824 AM CDT, a strong thunderstorm was located 6 miles south of
Nashoba, moving northeast at 50 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations in or near the path include...
Talihina...                       Rattan...
Albion...                         Snow...
Nashoba...                        Kiamichi...
Oleta...                          Cloudy...
Corinne...                        Sobol...
Finley...                         Honobia...

A severe thunderstorm watch remains in effect until 100 PM CDT for
southeastern Oklahoma.

LAT...LON 3427 9556 3478 9508 3452 9473 3451 9474
      3450 9505 3425 9505 3424 9515 3408 9516
TIME...MOT...LOC 1324Z 226DEG 43KT 3439 9521
Local storm report, Apr 26, 8:55 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
855 AM CDT WED APR 26 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0812 AM     HAIL             HEAVENER                34.89N 94.60W
04/26/2017  E1.75 INCH       LE FLORE           OK   EMERGENCY MNGR

            SEVERAL VEHICLES HAVE BROKEN WINDSHIELDS AND BODY DAMAGE
            ON THE NORTH SIDE OF TOWN.

&&

KAH
Local storm report, Apr 26, 8:58 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
858 AM CDT WED APR 26 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0857 AM     HAIL             CHARLESTON              35.30N 94.04W
04/26/2017  E1.00 INCH       FRANKLIN           AR   AMATEUR RADIO

&&

AEJ
Special weather statement, Apr 26, 9:00 AM CDT, 5 minutes before
Special Weather Statement
National Weather Service Tulsa OK
900 AM CDT WED APR 26 2017

OKZ076-261430-
Le Flore OK-
900 AM CDT WED APR 26 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LE FLORE COUNTY
UNTIL 930 AM CDT...

At 900 AM CDT, a strong thunderstorm was located 6 miles east of Big
Cedar, moving northeast at 55 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Octavia...                        Muse...
Big Cedar...

A severe thunderstorm watch remains in effect until 100 PM CDT for
southeastern Oklahoma.

LAT...LON 3459 9492 3494 9445 3451 9447 3451 9482
TIME...MOT...LOC 1400Z 212DEG 47KT 3465 9454

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 7:09 PM CDTSpecial Weather StatementTSAPawnee36 min
Apr 25, 7:16 PM CDTSpecial Weather StatementTSAOsage29 min
Apr 25, 7:21 PM CDTSevere Thunderstorm WarningTSAPawnee39 min
Apr 25, 7:28 PM CDTSevere Thunderstorm WarningTSAOsage47 min
Apr 25, 7:44 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee46 min
Apr 25, 7:57 PM CDTSpecial Weather StatementTSAWashington33 min
Apr 25, 8:03 PM CDTSevere Thunderstorm WarningTSAOsage, Washington42 min
Apr 25, 8:18 PM CDTSpecial Weather StatementTSAWashington42 min
Apr 25, 8:27 PM CDTRiver Flood AdvisoryTSAAdair, Cherokee, Delaware36 hr
Apr 25, 8:27 PM CDTRiver Flood AdvisoryTSACherokee36 hr
Apr 25, 8:29 PM CDTSevere Thunderstorm WarningTSAOsage, Washington46 min
Apr 25, 8:40 PM CDTSpecial Weather StatementTSANowata35 min
Apr 25, 8:50 PM CDTSevere Thunderstorm WarningTSACreek40 min
Apr 25, 9:07 PM CDTSevere Thunderstorm WarningTSACreek, Pawnee23 min
Apr 25, 9:08 PM CDTSpecial Weather StatementTSAWashington37 min
Apr 25, 9:21 PM CDTSevere Thunderstorm WarningTSACreek24 min
Apr 25, 9:25 PM CDTSpecial Weather StatementTSANowata35 min
Apr 25, 9:38 PM CDTSevere Thunderstorm WarningTSACraig, Nowata, Rogers37 min
Apr 25, 10:03 PM CDTSpecial Weather StatementTSATulsa27 min
Apr 25, 10:14 PM CDTSpecial Weather StatementTSACraig31 min
Apr 25, 10:17 PM CDTSpecial Weather StatementTSAPawnee28 min
Apr 25, 10:21 PM CDTAreal Flood AdvisoryTSACreek3 hr
Apr 25, 10:22 PM CDTSpecial Weather StatementTSAOkfuskee38 min
Apr 25, 10:29 PM CDTSpecial Weather StatementTSATulsa46 min
Apr 25, 10:35 PM CDTFlash Flood WatchTSAAdair, Cherokee, Craig, Creek, Delaware, Haskell and 13 more14 hr
Apr 25, 10:35 PM CDTSevere Thunderstorm WarningTSARogers, Tulsa, Wagoner40 min
Apr 25, 10:38 PM CDTSpecial Weather StatementTSACreek37 min
Apr 25, 10:42 PM CDTSpecial Weather StatementTSANowata48 min
Apr 25, 10:48 PM CDTSpecial Weather StatementTSAOttawa27 min
Apr 25, 10:56 PM CDTSpecial Weather StatementTSATulsa34 min
Apr 25, 11:00 PM CDTAreal Flood AdvisoryTSACreek, Osage, Rogers, Tulsa, Wagoner3 hr
Apr 25, 11:01 PM CDTSevere Thunderstorm WarningTSAOsage, Rogers, Tulsa, Wagoner44 min
Apr 25, 11:11 PM CDTSpecial Weather StatementTSAWagoner34 min
Apr 25, 11:14 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Okfuskee, Okmulgee46 min
Apr 25, 11:21 PM CDTSevere Thunderstorm WarningTSAMayes, Rogers, Tulsa, Wagoner39 min
Apr 25, 11:30 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Okfuskee, Okmulgee, Pittsburg45 min
Apr 25, 11:33 PM CDTTornado WarningTSAMcIntosh, Okfuskee, Okmulgee27 min
Apr 25, 11:38 PM CDTSevere Thunderstorm WarningTSACherokee, Craig, Delaware, Mayes52 min
Apr 25, 11:40 PM CDTTornado WarningTSAMayes20 min
Apr 25, 11:44 PM CDTTornado Warning Tornado observedConsiderable damage threatTSACraig, Mayes31 min
Apr 25, 11:56 PM CDTTornado WarningTSAMcIntosh23 min
Apr 25, 11:57 PM CDTSevere Thunderstorm WarningTSACherokee, McIntosh, Muskogee, Okmulgee, Sequoyah, Wagoner33 min
Apr 26, 12:01 AM CDTTornado WarningTSACraig, Delaware, Mayes15 min
Apr 26, 12:12 AM CDTSevere Thunderstorm WarningTSAHaskell, McIntosh, Okmulgee, Pittsburg48 min
Apr 26, 12:15 AM CDTSevere Thunderstorm WarningTSADelaware, Ottawa45 min
Apr 26, 12:24 AM CDTSevere Thunderstorm WarningTSACherokee, McIntosh, Muskogee, Sequoyah51 min
Apr 26, 12:39 AM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Delaware51 min
Apr 26, 12:49 AM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Haskell, LeFlore, McIntosh, Muskogee and 1 more41 min
Apr 26, 12:57 AM CDTSpecial Weather StatementTSAHaskell, Pittsburg33 min
Apr 26, 1:18 AM CDTSevere Thunderstorm WarningTSAAdair42 min
Apr 26, 1:28 AM CDTSpecial Weather StatementTSASequoyah47 min
Apr 26, 1:55 AM CDTSpecial Weather StatementTSASequoyah35 min
Apr 26, 2:17 AM CDTSpecial Weather StatementTSAHaskell, Sequoyah28 min
Apr 26, 2:47 AM CDTSpecial Weather StatementTSASequoyah43 min
Apr 26, 4:17 AM CDTSpecial Weather StatementTSAPittsburg28 min
Apr 26, 4:20 AM CDTAreal Flood AdvisoryTSAMcIntosh, Muskogee, Okmulgee115 min
Apr 26, 4:22 AM CDTSpecial Weather StatementTSAPittsburg23 min
Apr 26, 4:26 AM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, Pittsburg49 min
Apr 26, 4:37 AM CDTSpecial Weather StatementTSAMuskogee38 min
Apr 26, 4:43 AM CDTSpecial Weather StatementTSAOkmulgee17 min
Apr 26, 4:48 AM CDTSevere Thunderstorm WarningTSAHaskell, Muskogee, Pittsburg, Sequoyah42 min
Apr 26, 4:50 AM CDTSevere Thunderstorm WarningTSAOkmulgee, Tulsa, Wagoner23 min
Apr 26, 4:53 AM CDTSevere Thunderstorm WarningTSACherokee, Mayes, Muskogee, Wagoner20 min
Apr 26, 5:18 AM CDTSpecial Weather StatementTSAHaskell, Sequoyah42 min
Apr 26, 5:57 AM CDTAreal Flood AdvisoryTSAAdair, Haskell, LeFlore, Sequoyah2 hr
Apr 26, 6:00 AM CDTAreal Flood AdvisoryTSAHaskell, Latimer, LeFlore, Muskogee, Pittsburg, Pushmataha2 hr
Apr 26, 6:22 AM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, LeFlore, Pittsburg38 min
Apr 26, 6:48 AM CDTSpecial Weather StatementTSALatimer42 min
Apr 26, 7:00 AM CDTSpecial Weather StatementTSAHaskell, Sequoyah45 min
Apr 26, 7:35 AM CDTSpecial Weather StatementTSALeFlore25 min
Apr 26, 7:50 AM CDTSevere Thunderstorm WarningTSALeFlore25 min
Apr 26, 7:51 AM CDTAreal Flood AdvisoryTSAChoctaw, Haskell, Latimer, LeFlore, Pushmataha, Sequoyah3 hr
Apr 26, 8:14 AM CDTSevere Thunderstorm WarningTSALeFlore31 min
Apr 26, 8:24 AM CDTSpecial Weather StatementTSAPushmataha36 min
Apr 26, 8:28 AM CDTRiver Flood WarningTSAOttawa36 hr
Apr 26, 8:28 AM CDTRiver Flood WarningTSAOttawa42 hr
Apr 26, 9:00 AM CDTSpecial Weather StatementTSALeFlore30 min
Apr 26, 9:14 AM CDTRiver Flood WarningTSAAdair, Delaware38 hr
Apr 26, 9:14 AM CDTRiver Flood WarningTSAAdair, Cherokee, Delaware44 hr
Apr 26, 9:14 AM CDTRiver Flood WarningTSACherokee6 days

Nearby

River Flood Advisories in Arkansas, 2017Every river flood advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.